Jump to content
SadnessAddicted

From SadnessAddicted

Recommended Posts

SadnessAddicted

The story that is most like mine is one written by one of the NY Times reporters Self Non-Medication. 15 years ago I was prescribed Wellbutron. I saw so many TV advertisements and so many talk shows I thought it was the answer. I was much to trusting.

 

Then Prozac. I then had a very low point in my life and my medication was changed to Effexor. I was started at 75 MG and quickly transitioned to 150 mg. When my dosage was increased to 300 mg I became someone else. I felt nothing. I was abrupt. Could not keep my thoughts to myself and just blurted them out. I was wrapped in pharmaceutical bubble wrap, and lost not only my sexuality but also my gender. My partner of many years moved out because I was so mean and intolerant to him.

 

I knew something was wrong and began to decrease my dosage. It took a long time, over a year to completely wean myself from Effexor. I had every bad side effect when I was on it and every bad side effects of withdrawal when I came off of it including brain zaps and migraines.

 

I know that the meds at first helped to isolate what scared me. But they became the problem. The psychiatrist I had spent 15 minutes with me every 90 days and knew nothing about me. He only asked "how do you feel?" "do you want a greater dosage?" "so you want to try a different medication?".

 

My partner never came back. He moved on. He is very nice to me, but he is afraid of the person that I was.

 

I'm pretty happy now. I spent a year in therapy and have been living with a wonderful guy for the last 2 years.

 

If every I became depressed again, I know the questions I would ask of the doctors and would not be seen by any of those that I saw in the past because none helped until by chance I met a therapist, another woman who understood and felt my fears and helpped me quell them. I might take medications gain but only to achieve a goal and then get off it again. I would definitely check the meds on my own for side effects. My psychiatrist never told me about the addictiveness of effexor. I don't want that surprise again.

 

SadnessAddicted

Share this post


Link to post
Altostrata

Welcome, SadnessAddicted. Great to see you here.

 

(SadnessAddicted writes an excellent blog, see her signature.)

 

Bruce Stutz's story in the NY Times was very interesting. It took him a few months to recover from withdrawal.

 

How long did it take you to recover from Effexor withdrawal after you were completely off?


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
tramond

Hoi sadness

 

Thank you verry mutch for your comment!

 

For me it is verry wearthfull to read that you fell well now after the weaning of Effexor!!!

I was on Effexor as well.......I stay in increddible wds but your report gives me GREAT HOPE, that a good life is possible after effexor!!

Thank you so mutch!!!

 

Tramond

Share this post


Link to post
Neuroplastic

Hello, SadnessAddicted! Welcome to SA, and thank you so much for sharing with us your story! It will help so many.


2000-2008 Paxil for a situational depression

2008 - Paxil c/t

Severe protracted WD syndrome ever since; improving

 

 

“The only reason for time is so that everything doesn't happen at once”

Albert Einstein

 

"Add signature to your profile. This way we can help you even better!"

Surviving Antidepressants ;)

 

And, above all, ... keep walking. Just keep walking.

Share this post


Link to post
SadnessAddicted

Thank you all for the welcome.

 

Weening from Effexor took me more than a year. I wanted to stop quickly but it proved too difficult because I became so irritable and the brain shivers and migraines made me very uncomfortable.

 

The after effects took another year to resolve. I had gained 45 pounds that were really hard to lose. I had some neurological twitches as a side effect of the medication that subsided after a few months of being completely off. My sister told me that when I was on this medication my eyes looked different but she says they look normal again.

 

ciaó

 

Sadness Addicted

 

Welcome, SadnessAddicted. Great to see you here.

 

(SadnessAddicted writes an excellent blog, see her signature.)

 

Bruce Stutz's story in the NY Times was very interesting. It took him a few months to recover from withdrawal.

 

How long did it take you to recover from Effexor withdrawal after you were completely off?

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy